Go Back   FitDay Discussion Boards > WOMEN’S ONLY CORNER > Support group for just women
Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Search this Thread Display Modes
Old 08-21-2012, 06:41 PM   #11 (permalink)
FitDay Member
 
Join Date: Jun 2011
Posts: 441
Default

Thanks Tori. I lost 120 lbs without the help of synthroid while I was supposedly hypothyroid. I was diagnosed as sublicnical hypothyroid over a year ago but I didn't want to go on the pill and at the time the doctor had said it was optional. Now both doctors I went to absolutely want me to be on it. I still have a constant headache, that never goes away. Sometimes it's milder and barely there, and sometimes it's more intense, but it's always there.

I am hoping that this will eventually get better.
Rubystars is offline   Reply With Quote
Old 08-25-2012, 05:26 AM   #12 (permalink)
FitDay Member
 
Join Date: Jan 2011
Posts: 3
Default

I've been on Synthroid since I was 16 (just turned 48 yesterday). It's a constant struggle. Weight is up and then it may go down a little, you may be tired, foggy, hair may fall out from time to time, skin dry - it is what it is. The best thing I can tell you is to find a good endocrinologist. Most doctors, even internists, think that a TSH of 5 is ok but it needs to be as close to "0" as possible without causing problems. Eat as healthy as possible because you can also be at more risk for insulin resistance (which I now have and am trying desperately to reverse). I can't stress enough to get a good endo (can you tell I've been through this with doctors?). I had a thryroidectomy at 16. My brother found out about 5 years ago that he was severely hypothyroid and by the time they found out his heart was enlarged, they thought his kidneys had permanent damage (they didn't thank goodness) and he had developed stasis ulcers on his shins (looked like gun shot wounds) from all the swelling and they are scars from them to this day that will never go away. He now takes synthroid but he's still over weight but that's more his eating habits. Please don't stop taking the medicine if your doctor and lab results show you need it. I know it's rough but it can cause so much damage to your body if your TSH level is off over time. I don't want to sound like a debbie downer, just have been through alot myself and the alternative is worse. Good luck to you!!
Tammy Owensby is offline   Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On

 
Powered by vBulletin® Version 3.7.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2